zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Persistence in reaction diffusion models with weak allee effect. (English) Zbl 1110.92055
Summary: We study the positive steady state distributions and dynamical behavior of reaction-diffusion equations with weak Allee effect type growth, in which the growth rate per capita is not monotonic as in the logistic type, and the habitat is assumed to be a heterogeneous bounded region. The existence of multiple steady states is shown, and the global bifurcation diagrams are obtained. Results are applied to a reaction-diffusion model with type II functional response, and also to a model with density-dependent diffusion of animal aggregation.
35K57Reaction-diffusion equations
92D25Population dynamics (general)
[1]Allee, W.C.: The social life of animals. W.W Norton, New York (1938)
[2]Bradford, E., Philip, J.P.: Stability of steady distributions of asocial populations dispersing in one dimension. J. Theor. Biol. 29 (1), 13–26 (1970) · doi:10.1016/0022-5193(70)90115-3
[3]Bradford, E., Philip, J.P.: Note on asocial populations dispersing in two dimensions. J. Theor. Biol. 29 (1), 27–33 (1970) · doi:10.1016/0022-5193(70)90116-5
[4]Cantrell, R.S., Cosner, C.: Diffusive logistic equations with indefinite weights: population models in disrupted environments. Proc. Roy. Soc. Edinburgh Sect. A 112 (3–4), 293–318 (1989)
[5]Cantrell, R.S., Cosner, C., Diffusive logistic equations with indefinite weights: population models in disrupted environments. II. SIAM J. Math. Anal. 22 (4), 1043–1064 (1991) · Zbl 0726.92024 · doi:10.1137/0522068
[6]Cantrell, R.S., Cosner, C.: Conditional persistence in logistic models via nonlinear diffusion. Proc. Roy. Soc. Edinburgh Sect. A 132 (2), 267–281 (2002) · Zbl 1042.35023 · doi:10.1017/S0308210500001621
[7]Cantrell, R.S., Cosner, C.: Spatial ecology via reaction-diffusion equation. Wiley series in mathematical and computational biology, John Wiley & Sons Ltd (2003)
[8]Cantrell, R.S., Cosner, C., Fagan, W.F.: Habitat edges and predator-prey interactions: effects on critical patch size. Math. Biosci. 175 (1), 31–55 (2002) · Zbl 1005.92034 · doi:10.1016/S0025-5564(01)00086-4
[9]Clark, C.W.: Mathematical Bioeconomics, The Optimal Management of Renewable Resources. John Wiley & Sons, Inc. New York 1991
[10]Conway, E.D.: Diffusion and predator-prey interaction: Steady states with flux at the boundaries. Contemporary Mathematics, 17, 217–234 (1983)
[11]Conway, E. D.: Diffusion and predator-prey interaction: pattern in closed systems. In Partial differential equations and dynamical systems, 85–133, Res. Notes in Math., 101, Pitman, Boston-London 1984
[12]Crandall, M.G., Rabinowitz, P.H: Bifurcation from simple eigenvalues. J. Functional Analysis, 8, 321–340 (1971) · Zbl 0219.46015 · doi:10.1016/0022-1236(71)90015-2
[13]de Figueiredo, D.G.: Positive solutions of semilinear elliptic problems. In Differential equations (Sao Paulo, 1981), 34–87, Lecture Notes in Math., 957, Springer, Berlin-New York 1982
[14]de Roos, A.M., McCawley, E., Wilson, W.G.: Pattern formation and the spatial scale of interaction between predators and their prey. Theo. Popu. Biol. 53, 108–130 (1998) · Zbl 0919.92037 · doi:10.1006/tpbi.1997.1345
[15]Dennis, B.: Allee effects: population growth, critical density, and the chance of extinction. Natur. Resource Modeling 3 (4), 481–538 (1989)
[16]Du, Y., Shi, J.: Allee Effect and Bistability in a Spatially Heterogeneous Predator-Prey Model. To appear in Trans. Amer. Math. Soc. (2006)
[17]Fife, P.C.: Mathematical aspects of reacting and diffusing systems. Lecture Notes in Biomathematics, 28. Springer-Verlag, Berlin (1979)
[18]Fisher, R.A.: The wave of advance of advantageous genes. Ann. Eugenics, 7, 353–369 (1937)
[19]Groom, M.J.: Allee effects limit population viability of an annual plant. Amer. Naturalist 151, 487–496 (1998) · doi:10.1086/286135
[20]Henry, D.: Geometric theory of semilinear parabolic equations. Lecture Notes in Mathematics, 840. Springer-Verlag, Berlin-New York (1981)
[21]Holling, C.S.: The functional response of predators to prey density and its role in mimicry and population regulation. Mem. Ent. Soc. Can. 45, 5–60 (1965)
[22]Hopf, F.A., Hopf, F.W.: The role of the Allee effect in species packing. Theo. Popu. Biol. 27 (1), 27–50 (1985) · Zbl 0552.92018 · doi:10.1016/0040-5809(85)90014-0
[23]Jiang, J., Liang, X., Zhao, X.-Q.: Saddle-point behavior for monotone semiflows and reaction-diffusion models. J. Differential Equations 203 no. 2, 313–330 (2004)
[24]Keitt, T.H., Lewis, M.A., Holt, R.D.: Allee effect, invasion Pinning, and species’ borders. Amer. Naturalist 157, 203–216 (2001) · doi:10.1086/318633
[25]Kolmogoroff, A., Petrovsky, I., Piscounoff, N.: Study of the diffusion equation with growth of the quantity of matter and its application to a biological problem. (French) Moscow Univ. Bull. Math. 1, 1–25 (1937)
[26]Korman, P., Shi, J.: New exact multiplicity results with an application to a population model. Proc. Roy. Soc. Edinburgh Sect. A 131 (5), 1167–1182 (2001) · Zbl 1200.35148 · doi:10.1017/S0308210500001323
[27]Lee, Y.H., Sherbakov, L., Taber, J., Shi, J.: Bifurcation Diagrams of Population Models with Nonlinear Diffusion. To appear in Jour. Compu. Appl. Math., (2006)
[28]Lewis, M.A., Kareiva, P.: Allee dynamics and the spread of invading organisms. Theo. Popu. Biol. 43, 141–158 (1993) · Zbl 0769.92025 · doi:10.1006/tpbi.1993.1007
[29]Logan, R.: Positive solutions to a system of differential equations modeling a competitive interactive system with nonlogistic growth rates. Differential Integral Equations 10 no. 5, 929–945 (1997)
[30]Ludwig, D., Aronson, D.G., Weinberger, H.F.: Spatial patterning of the spruce budworm. J. Math. Biol. 8 (3), 217–258 (1979)
[31]Murray, J.D.: Mathematical biology. Third edition. I. An introduction. Interdisciplinary Applied Mathematics, 17; II. Spatial models and biomedical applications. Interdisciplinary Applied Mathematics, 18. Springer-Verlag, New York 2003
[32]Okubo, A., Levin, S.: Diffusion and ecological problems: modern perspectives. Second edition. Interdisciplinary Applied Mathematics, 14. Springer-Verlag, New York (2001)
[33]Ouyang, T., Shi, J.: Exact multiplicity of positive solutions for a class of semilinear problem. J. Differential Equations 146 no. 1, 121–156 (1998)
[34]Ouyang, T., Shi, J.: Exact multiplicity of positive solutions for a class of semilinear problem:II. J. Differential Equations 158 no. 1, 94–151 (1999)
[35]Owen, M.R., Lewis, M.A.: How predation can slow, stop or reverse a prey invasion. Bull. Math. Biol. 63, 655–684 (2001) · doi:10.1006/bulm.2001.0239
[36]Philip, J.R.: Sociality and sparse populations. Ecology 38 107–111 (1957)
[37]Rabinowitz, P.H.: Some global results for nonlinear eigenvalue problems. J. Func. Anal. 7, 487–513 (1971) · Zbl 0212.16504 · doi:10.1016/0022-1236(71)90030-9
[38]Shi, J.: Persistence and Bifurcation of Degenerate Solutions. Jour. Func. Anal., 169, no. 2, 494-531 (2000)
[39]Shi, J., Shivaji, R.: Global bifurcation for concave semipositon problems. Ed: G.R. Goldstein, R. Nagel, S. Romanelli, Advances in Evolution Equations: Proceedings in honor of J.A. Goldstein’s 60th birthday, Marcel Dekker, Inc., New York, Basel, 385–398, (2003)
[40]Shi, J., Yao, M.: On a singular nonlinear semilinear elliptic problem. Proc. Roy. Soc. Edinburgh Sect. A 128 (6), 1389–1401 (1998)
[41]Skellam, J.G.: Random dispersal in theoritical populations. Biometrika 38 196–218 (1951)
[42]Smoller, J.: Shock waves and reaction-diffusion equations. Second edition. Grundlehren der Mathematischen Wissenschaften, 258. Springer-Verlag, New York (1994)
[43]Smoller, J., Wasserman, A.: Global bifurcation of steady-state solutions. J. Differential Equations 39 no. 2, 269–290 (1981)
[44]Struwe, M.: Variational methods. Applications to nonlinear partial differential equations and Hamiltonian systems. Third edition. Springer-Verlag, Berlin (2000)
[45]Taira, K.: Diffusive logistic equations in population dynamics. Adv. Differential Equations 7 no. 2, 237–256 (2002)
[46]Thieme, H.R.: Mathematics in population biology. Princeton Series in Theoritical and Computational Biology. Princeton University Press, (2003)
[47]Turchin, P.: Population consequences of aggregative movement. Jour. Anim. Ecol. 58 (1), 75–100 (1989) · doi:10.2307/4987
[48]Veit, R.R., Lewis, M.A.: Dispersal, population growth, and the Allee effect: dynamics of the house finch invasion of eastern North America. Amer. Naturalist 148, 255–274 (1996) · doi:10.1086/285924
[49]Wang, M.-H., Kot, M.: Speeds of invasion in a model with strong or weak Allee effects. Math. Biosci. 171 (1), 83–97 (2001) · Zbl 0978.92033 · doi:10.1016/S0025-5564(01)00048-7
[50]Wang, M.-H., Kot, M., Neubert, M.G.: Integrodifference equations, Allee effects, and invasions. J. Math. Biol. 44 (2), 150–168 (2002) · Zbl 0991.92032 · doi:10.1007/s002850100116
[51]Wilson, W.G., Nisbet, R.M.: Cooperation and competition along smooth environment gradients. Ecology 78, 2004–2017 (1997) · doi:10.1890/0012-9658(1997)078[2004:CACASE]2.0.CO;2
[52]Yoshizawa, S.: Population growth process described by a semilinear parabolic equation. Math. Biosci. 7, 291–303 (1970) · Zbl 0212.52102 · doi:10.1016/0025-5564(70)90129-X